Alert archive / Texas / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 331, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 23, 1996, 4:39 PM CDT for Marion County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 1996, 4:39 PM CDT (21:39 UTC)
- Expired
- Jul 23, 1996, 5:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Marion County, TX
The radar
The Shreveport radar (KSHV), 62 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1359 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 232138 SVRSHV TXC315-232230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 439 PM CDT TUE JUL 23 1996 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 530 PM CDT FOR THE FOLLOWING AREA... IN NORTHEAST TEXAS ...MARION COUNTY AT 436 PM CDT...DOPPLER RADAR IN SHREVEPORT DETECTED A SEVERE THUNDERSTORM OVER THE EXTREME EASTERN END OF LAKE O' PINES. THIS STORM WAS MOVING SLOWLY TO THE EAST AT LESS THAN 15 MPH. LARGE HAIL AND GUSTY WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. BOATERS ON LAKE O' PINES SHOULD TAKE COVER IMMEDIATELY. IF YOU ARE IN THE PATH OF THIS STORM...TAKE IMMEDIATE STEPS TO PROTECT YOURSELF AND YOUR PROPERTY...SUCH AS YOUR CAR...BOAT...AND PETS...FROM LARGE HAIL AND DAMAGING WIND. 7/18
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:29 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 23, 2:29 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 230 PM CDT TUE JUL 23 1996 SHOWERS AND THUNDERSTORMS DEVELOPING RAPIDLY ACROSS NORTH CENTRAL AND NORTHEAST TEXAS ALONG OUTFLOW BOUNDARY FROM MORNINGS MCS. QUICK LOOK AT RUC MODEL INDICATES BEST MOISTURE CONVERGENCE IN WATCH AREA WITH THETAE AXIS ALONG A FTW TO CANTON TX LINE. THIS AXIS SHIFTS EAST BY TONIGHT WITH FURTHER DEVELOPMENT EXPECTED FURTHER SOUTH AND EAST OF PRESENT SLS BOX. VORT AXIS SET UP ALONG NORTHEAST TEXAS TO SOUTHWEST ARK LINE WILL MOVE EAST BY TONIGHT WITH GOOD LIFTING ALSO INDICATED BY 12Z RUNS THIS MORNING. DECAYING MCS ACROSS SOUTHERN OK AND SOUTHERN AR HAS WORKED OVER AIR PRETTY GOOD TODAY BUT BELIEVE ANOTHER SYSTEM WILL FORM LATE TONIGHT ACROSS NORTHERN OK PER 12Z NGM. LIKE TIMING OF THIS FEATURE WITH CURRENT DEVELOPMENT. WITH THETAE AXIS SHIFTING EAST TONIGHT...PWS AROUND 2IN...ADAPS LIS -10...TTS AOA 50 AND NW FLOW ALOFT...NEED TO BUMP FIRST PERIOD POPS TO 40 PERCENT ACROSS THE BOARD WITH MENTION OF HEAVY RAINFALL LATE. WITH DECAYING MCS TOMORROW...LIKE ALSO TO BUMP POPS TO AT LEAST 50 FOR TOMORROW WITH MENTION OF HEAVY RAIN AS WELL. MOS TEMPS LOOK GOOD TONIGHT BUT MAY NEED TO LOWER AT LEAST A CAT WITH CURRENT THINKING OF BKN TO OVC A GOOD PART OF THE DAY AND RAINFALL FCST. WITH TCU BUILDING OUTSIDE WEST WINDOW...PRETTY BUSY SO MUST GO... SHV 75/91/75/94 4533 MLU 75/93/75/95 4443 BERRY
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 3:25 PM CDT | Severe Thunderstorm Warning | SHV | Smith, Wood | 65 min |
| Jul 23, 3:39 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Rusk | 66 min |
| Jul 23, 4:07 PM CDT | Severe Thunderstorm Warning | SHV | Panola | 68 min |
| Jul 23, 4:32 PM CDT | Severe Thunderstorm Warning | SHV | Rusk, Smith | 58 min |
| Jul 23, 4:53 PM CDT | Flash Flood Warning | SHV | Harrison | 67 min |
| Jul 23, 4:53 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 67 min |
| Jul 23, 5:23 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Shelby | 67 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.